Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 11, 2021, 1:29 PM CDT for Escambia County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 1:29 PM CDT (18:29 UTC)
- Expired
- May 11, 2021, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted.
192
WWUS84 KMOB 111829
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Tue May 11 2021
ALZ264-266-FLZ201-202-111915-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
129 PM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL
215 PM CDT...
At 129 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Fairhope to near Foley to near Orange
Beach, and moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pensacola, Brent, West Pensacola, Ensley, Fairhope, Foley, Gulf
Breeze, Orange Beach, Goulding, Robertsdale, Point Clear, Lillian,
Myrtle Grove, Magnolia Springs, Bon Secour, Summerdale, Silverhill,
Perdido Beach and Elberta.
LAT...LON 3033 8781 3041 8782 3038 8784 3041 8791
3048 8794 3056 8790 3069 8742 3050 8721
3034 8711 3037 8713 3042 8719 3042 8720
3035 8715 3034 8715 3041 8722 3037 8732
3032 8719 3034 8731 3025 8767
TIME...MOT...LOC 1829Z 259DEG 28KT 3053 8785 3043 8772 3030 8761
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 11, 6:30 AM CDT, 6 hours 59 minutes earlier.
Area forecast discussion, May 11, 6:30 AM CDT, 6 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
630 AM CDT Tue May 11 2021
.NEAR TERM UPDATE /Now Through Wednesday/...No rest for the weary
with another busy near term ahead. A couple of shortwaves transit
the south-central Plains into the southeastern U.S. embedded within
southwesterly to westerly flow aloft today through Wednesday. With
this, several rounds of showers and thunderstorms can be expected
during the period, providing the opportunity for heavy rainfall and
perhaps an isolated strong to severe thunderstorm.
Severe Threat: Our best severe threat appears to be during the
afternoon into evening hours tonight in association with our first
shortwave pushing across the deep south. A decent CAPE environment
will be in place across much of the forecast area, characterized by
2,000 to 3,000j/kg of SBCAPE, and 2,000 to 2,500J/kg of MLCAPE.
Low level lapse rates will be steep, upwards of 7.5 to 8C/km. Some
guidance hints these may be even steeper upwards of 8.5C/km.
Despite a decent CAPE environment, mid level lapse rates are not
overwhelming, with only about 6 to 6.5C/km. DCAPE values will be
good, around 500 to 1,000j/kg. High PWATs in the 1.5 to 1.75 range
will favor decent precip loading, and given the high DCAPE would
anticipate some strong downdrafts in thunderstorms today. Given
relatively light shear of 20 to 30kts favoring multicells, would not
be surprised to see some wet microbursts out of todays convection.
Although not as favorable, the environment still supports some small
to perhaps isolated instances of large hail around quarter (1.00")
size. Best timing appears to be between 1PM and 9PM today. A
marginal risk for severe thunderstorms is in place today across the
entire CWA by the SPC.
Flash Flooding Threat: The next hazard in the list is our flash
flooding potential. Training of heavy showers and thunderstorms
appears likely across southeastern MS and southwestern AL, with
upwards of 1 to 3 inches of rainfall expected and isolated higher
amounts possible. There remains a bit of a dichotomy in forecast
guidance with two favored modes on where the heaviest precipitation
axis sets up. On one side, you have the heavier axis set up over
interior southeastern MS into interior southwestern AL. On the other
side, you have far southeastern MS into far southwestern AL. Have
opted to side more so with the HREF mean across southeastern MS and
southwestern AL, which is reflected in the newly issued flash flood
watch that goes into effect from 1PM CDT today through 1PM CDT
Wednesday. Our three hourly flash flood guidance presently sits
around 3" for much of the flash flood watch area, and would not be
surprised to see this met and/or exceeded in locations across the
watch area tomorrow afternoon and evening. Another round of heavy
showers and thunderstorms seems probable overnight tonight into
Wednesday morning, although models differ on timing of how fast this
moves through and exactly when. Considering the differences in
guidance have opted to err on the side of caution and keep the flash
flood watch in effect through 1PM CDT Wednesday, although this
threat could come to an end sooner. Additionally, if it becomes
clearer that the threat will be more expansive and/or further north,
it may become necessary to expand the current watch to include the
rest of our southwestern AL and southeastern MS counties. A slight
risk for flash flooding is in place across southeastern MS and
southwestern AL by the WPC, with a marginal risk elsewhere.
With our primary hazards out of the way, temperatures should be in
the upper 70's to perhaps lower 80's this afternoon across most
locations. Tonight temperatures will dip into the middle to upper
60's. Wednesday will feature highs in the lower to middle 70's
inland, with middle to upper 70's along the coast. A MODERATE risk
of rip currents remains in place today, becoming a LOW risk for
Wednesday. MM/25
&&
.AVIATION...
12Z issuance... MVFR to IFR ceilings persist this morning across
the region as very isolated showers move slowly northeast. Shower
and thunderstorm coverage becomes widespread by this afternoon and
evening. Expect MVFR ceilings to remain dominant through the day,
with IFR ceilings and visibility possible in any heavy shower or
thunderstorm that develops this afternoon into the evening hours.
An isolated strong to severe storm is possible, with damaging wind
gusts the primary hazard. MM/25
&&
.PREV DISCUSSION... /issued 444 AM CDT Tue May 11 2021/
NEAR TERM UPDATE /Now Through Wednesday/...No rest for the weary
with another busy near term ahead. A couple of shortwaves transit
the south-central Plains into the southeastern U.S. embedded within
southwesterly to westerly flow aloft today through Wednesday. With
this, several rounds of showers and thunderstorms can be expected
during the period, providing the opportunity for heavy rainfall and
perhaps an isolated strong to severe thunderstorm.
Severe Threat: Our best severe threat appears to be during the
afternoon into evening hours tonight in association with our first
shortwave pushing across the deep south. A decent CAPE environment
will be in place across much of the forecast area, characterized by
2,000 to 3,000j/kg of SBCAPE, and 2,000 to 2,500J/kg of MLCAPE.
Low level lapse rates will be steep, upwards of 7.5 to 8C/km. Some
guidance hints these may be even steeper upwards of 8.5C/km.
Despite a decent CAPE environment, mid level lapse rates are not
overwhelming, with only about 6 to 6.5C/km. DCAPE values will be
good, around 500 to 1,000j/kg. High PWATs in the 1.5 to 1.75 range
will favor decent precip loading, and given the high DCAPE would
anticipate some strong downdrafts in thunderstorms today. Given
relatively light shear of 20 to 30kts favoring multicells, would not
be surprised to see some wet microbursts out of todays convection.
Although not as favorable, the environment still supports some small
to perhaps isolated instances of large hail around quarter (1.00")
size. Best timing appears to be between 1PM and 9PM today. A
marginal risk for severe thunderstorms is in place today across the
entire CWA by the SPC.
Flash Flooding Threat: The next hazard in the list is our flash
flooding potential. Training of heavy showers and thunderstorms
appears likely across southeastern MS and southwestern AL, with
upwards of 1 to 3 inches of rainfall expected and isolated higher
amounts possible. There remains a bit of a dichotomy in forecast
guidance with two favored modes on where the heaviest precipitation
axis sets up. On one side, you have the heavier axis set up over
interior southeastern MS into interior southwestern AL. On the other
side, you have far southeastern MS into far southwestern AL. Have
opted to side more so with the HREF mean across southeastern MS and
southwestern AL, which is reflected in the newly issued flash flood
watch that goes into effect from 1PM CDT today through 1PM CDT
Wednesday. Our three hourly flash flood guidance presently sits
around 3" for much of the flash flood watch area, and would not be
surprised to see this met and/or exceeded in locations across the
watch area tomorrow afternoon and evening. Another round of heavy
showers and thunderstorms seems probable overnight tonight into
Wednesday morning, although models differ on timing of how fast this
moves through and exactly when. Considering the differences in
guidance have opted to err on the side of caution and keep the flash
flood watch in effect through 1PM CDT Wednesday, although this
threat could come to an end sooner. Additionally, if it becomes
clearer that the threat will be more expansive and/or further north,
it may become necessary to expand the current watch to include the
rest of our southwestern AL and southeastern MS counties. A slight
risk for flash flooding is in place across southeastern MS and
southwestern AL by the WPC, with a marginal risk elsewhere.
With our primary hazards out of the way, temperatures should be in
the upper 70's to perhaps lower 80's this afternoon across most
locations. Tonight temperatures will dip into the middle to upper
60's. Wednesday will feature highs in the lower to middle 70's
inland, with middle to upper 70's along the coast. A MODERATE risk
of rip currents remains in place today, becoming a LOW risk for
Wednesday. MM/25
SHORT TERM /Wednesday night Through Thursday night/...A surface
front that has been the low level focus for the rainfall earlier
in the week while stalled over central portions of AL and MS will
begin to move south toward the coast by Wednesday evening. This
front is expected to be oriented west-east along the coast by late
by early evening, then drift south off the coast and into the
northern Gulf Wednesday night. Could see some continued showers
and storms across the area Wednesday night (40 to 50 percent PoP)
as the front pushes offshore. By early Thursday the front is
expected to be offshore, with a small rain chance (about 30
percent) continuing Thursday morning, giving way to drier (rain-
free) and slightly cooler conditions by late Thursday afternoon
and continuing through Thursday night. Lows Wednesday night will
range from the mid 50s over far interior counties to the mid 60s
along the immediate coast, then a little cooler on Thursday night
with lows ranging from low to mid 50s inland areas and low 60s
along the coast. Highs on Thursday will be the coolest of the
week, mainly in the low 70s over inland areas and the mid 70s
along the coast. /12
EXTENDED TERM /Friday Through Monday/...Zonal flow aloft will
give way to a brief period of upper ridging from late week and into
the weekend. The upper ridge will move out of the region by early
Monday morning as a shortwave traverses the ArkLaTex and Upper
Mississippi Valley regions. This shortwave looks to weaken as it
progresses east on Monday, with zonal flow developing over the Deep
South by Monday afternoon. At the surface, high pressure will build
over the eastern CONUS on Friday, but this will gradually move east
through the weekend. By Monday, the high pressure will move offshore
over the Atlantic as yet another storm system develops over the
Plains. As for sensible weather, no rain is anticipated over the
local area through the weekend. With the return of southeasterly
flow Sunday afternoon, moisture will begin to be ushered back into
the region through early next week. Chances for rain will also
increase by Monday morning. At this time, stuck close with the
blended guidance suggesting slight to chance PoPs through the day.
With sufficient instability, thunderstorms will also be possible.
Temperatures will gradually warm through the extended period.
Highs Friday afternoon will be in the mid to upper 70s, with highs
increasing to be in the lower to mid 80s by Monday afternoon.
Lows will follow a similar pattern, starting out generally in the
50s Friday night then warming to be in the 60s by Sunday night.
/26
MARINE...A light to moderate southerly flow will prevail today ahead
of a weak cold front approaching from the north. Light easterly to
variable winds are expected midweek as the cold front stalls near
the coast, followed by light to moderate northeasterly winds Thursday
as the front moves further offshore. Showers and thunderstorms will
increase in coverage this afternoon and will continue into Thursday.
MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for ALZ261>266.
FL...None.
MS...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for MSZ075-076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, May 11, 11:49 AM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1149 AM CDT Tue May 11 2021
ALZ261-263-MSZ076-079-111730-
Mobile Central AL-Mobile Inland AL-Greene MS-George MS-
1149 AM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...EASTERN GEORGE AND SOUTHEASTERN
GREENE COUNTIES UNTIL 1230 PM CDT...
At 1149 AM CDT, the strong thunderstorms were located along a line
extending from 8 miles northwest of Wade to Hurley to Helena, and
moving northeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Lucedale, Semmes, Tanner Williams, Mobile Regional Airport and
Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3074 8841 3074 8876 3114 8853 3100 8824
3063 8819 3047 8840
TIME...MOT...LOC 1649Z 216DEG 29KT 3072 8867 3065 8853 3046 8848Special weather statement, May 11, 12:12 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Tue May 11 2021
ALZ052-261-262-MSZ076-111800-
Baldwin Inland AL-Washington AL-Mobile Inland AL-Greene MS-
1212 PM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN MOBILE...NORTHWESTERN BALDWIN...SOUTHERN
WASHINGTON AND SOUTHERN GREENE COUNTIES UNTIL 100 PM CDT...
At 1212 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles east of McLain to 5 miles south of Leakesville
to 11 miles west of Gulfcrest, and moving northeast at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Citronelle, Leakesville, Gulfcrest, Deer Park, Mount Vernon, Calvert,
Fruitdale, McIntosh and Movico.
LAT...LON 3136 8842 3128 8804 3122 8794 3121 8795
3116 8794 3115 8797 3114 8794 3116 8793
3115 8791 3118 8788 3116 8788 3118 8785
3110 8771 3094 8828 3106 8859 3105 8884
3109 8884
TIME...MOT...LOC 1712Z 244DEG 26KT 3109 8871 3108 8854 3105 8841
BlackSpecial weather statement, May 11, 12:49 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1249 PM CDT Tue May 11 2021
ALZ052-053-055-056-059-262-111830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-
1249 PM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...NORTHWESTERN BALDWIN...SOUTHERN
WASHINGTON...SOUTHEASTERN CLARKE...NORTHWESTERN ESCAMBIA AND
SOUTHWESTERN CONECUH COUNTIES UNTIL 130 PM CDT...
At 1248 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles northwest of Deer Park to 4 miles southeast of
McIntosh to 11 miles northeast of Stockton, and moving northeast at
30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Jackson, McCullough, Wagarville, Leroy, Uriah, Tibbie, Calvert,
McIntosh, I65 And AL 113 and Poarch Creek Reservation.
LAT...LON 3144 8742 3127 8710 3102 8776 3110 8796
3115 8794 3115 8797 3117 8799 3114 8802
3114 8805 3126 8844 3129 8844 3154 8803
TIME...MOT...LOC 1748Z 245DEG 26KT 3127 8835 3122 8799 3113 8777
BlackSpecial weather statement, May 11, 1:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
129 PM CDT Tue May 11 2021
ALZ264-266-FLZ201-202-111915-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
129 PM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL
215 PM CDT...
At 129 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Fairhope to near Foley to near Orange
Beach, and moving east at 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pensacola, Brent, West Pensacola, Ensley, Fairhope, Foley, Gulf
Breeze, Orange Beach, Goulding, Robertsdale, Point Clear, Lillian,
Myrtle Grove, Magnolia Springs, Bon Secour, Summerdale, Silverhill,
Perdido Beach and Elberta.
LAT...LON 3033 8781 3041 8782 3038 8784 3041 8791
3048 8794 3056 8790 3069 8742 3050 8721
3034 8711 3037 8713 3042 8719 3042 8720
3035 8715 3034 8715 3041 8722 3037 8732
3032 8719 3034 8731 3025 8767
TIME...MOT...LOC 1829Z 259DEG 28KT 3053 8785 3043 8772 3030 8761
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:22 AM CDT | Flash Flood Watch | MOB | Baldwin, Choctaw, Clarke, Conecuh, Escambia, Mobile and 2 more | 36 hr |
| May 11, 9:46 AM CDT | River Flood Warning | MOB | Clarke, Washington | 23 hr |
| May 11, 12:37 PM CDT | Special Marine Warning | MOB | 83 min | |
| May 11, 12:49 PM CDT | Special Weather Statement | MOB | Washington | 41 min |
| May 11, 12:54 PM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| May 11, 1:44 PM CDT | Special Marine Warning | MOB | 46 min | |
| May 11, 2:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| May 11, 2:36 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 11, 2:59 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 11, 4:52 PM CDT | Special Marine Warning | MOB | 57 min | |
| May 11, 5:18 PM CDT | Special Marine Warning | MOB | 32 min | |
| May 11, 6:03 PM CDT | Special Marine Warning | MOB | 57 min | |
| May 11, 2:14 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| May 11, 2:51 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| May 11, 3:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 59 min |
| May 11, 3:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 11, 4:09 PM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| May 11, 11:49 AM CDT | Special Weather Statement | MOB | George | 41 min |
| May 11, 12:12 PM CDT | Special Weather Statement | MOB | Greene | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.